Dumbed down?

S

stubbsk

Guest
I'm not certain about the specifics relating to my mental health issues. All I know is that I've always had difficulties ever since I was 4 which only ever worsened until I was medicated. I'm happily leading a purposeful existence now rather then wanting to just wanting to die, which is great. I'm now 19 and studying full time at uni doing a subject I only really got in to because I couldn't deal with the stress of academic subjects. I've always been brainy, interested in anything and everything. However with my new found 'productivity' I felt as if I lost allot of what made me interested in life. I feel kind of silly complaining because everything is going great in life, I think.

Right now I'm sweating because I'm low on my meds (Venlafaxine) and I need to make them last until Tuesday. That's the earliest I can pick up my prescription. Venlafaxine leaves your system very fast as far as I know which is probably the reason for why I'm doubting myself and looking at others for help.

The problem is that today my Lecturers were not happy with my work, It wasn't a little thing either. They did not like my body of work, none of my photographs really. This is a first for me and I'm kind of thinking that I need my dark side back in order for me to experience anything of importance. I'm a sickly happy person, full of energy and health but I feel kind of like a 'Prescribed personality'. I want to be able to feel again, I never experience anger or passion. I don't know what to do, I don't want to end up hating myself. I'm really confused.

I know I'm feeling a little down because I've missed my tablet but I don't want to go back in to the light, it all seams so shallow.
 
J

jamesdean

Guest
Yeah welcome to this forum god thats the first :welcome: I've done in ages, I hope that you can enjoy the forum.JD:D
 
S

saffron

Guest
hi stubbsk
welcome, sound like you have a lot of good things going on in your life at the moment and thats great, but even still, if you are feeling axious about something then that is valid and should not be palmed down with not wanting to compain, your feelings are real whatever, if that makes sense.
sometimes when I worry I plough myself into work or stuff but my mind is not totally on it and through that I might make subtle mistakes or not be as good as normal, this is ok too, we all have off days, it does not mean you are loosing your imagination or flare.
I sounds like you are focusing on the tablets too much, which is common, but it also sounds like you feel you are unable to function without them, one the other hand you said you have missed a med and nothing bad happened, therefore, you are able to get through it if you do happen to run out for a day or two.
we have lots of conversations on here in regards to people becoming too reliant on meds, so they become psychologically dependant,
the thing is a lot of meds are there to stabilise moods, which i think can lead to a plateau that stops you going above or below that, (you mentioned no passion or anger) it then becomes hard to express yourself in a more animated way, if that makes sense.
sometimes I feel like i am in such a rut that I yearn to bust out and can never get excited about things, however, by trying new things, no matter how small helps to lift me slightly.
I am glad you have been able to chat about it, and sorry that ive waffled on or got it completely wrong, but wish you every luck in the future.
Best wishes :welcome:

S
 
Q

quality factor

Guest
Hi there,
Reducing or coming off your medication is something you need to discuss with your doctor. Venlafaxine is reknown for causing sometimes severe withdrawal symptoms, amd should only be reduced under supervision. If you think you can manage until you get your next prescription then that's fine but be careful. When I ran out of my supply it was only hours before I developed the shakes, nausea etc. but maybe my system is more sensitive than yours.
Your feeling of well-being is drug induced and you have to try and evaluate whether you can cope without them and regain that normal sense of wellbeing . Please consider taking medical advice. :)
 
Top